MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION, INTERNAL; DISTRACTOR
Model Number 51-350-30-09
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Impaired Healing (2378)
Date of Event 08/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
Distractor stopped turning and a foot plate broke off the distractor body.Device was removed on (b)(6) 2017 and replaced with a different distractor.
 
Additional Manufacturer Narrative
An investigation was performed using visual and stereo microscopic inspection on the returned product.Process evaluation was also completed on the lot number provided.Tensile cracks were observed under the stereo microscope.Further investigation determined that there was no indication of material or manufacturing defects observed.A review of the product device history files was performed based on the lot number provided.No discrepancies were found in this investigation.The results of the investigation have concluded the root cause for the device breaking was due to strain on the device which caused mechanical stress.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
DISTRACTION, INTERNAL
Common Device Name
DISTRACTOR
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6905729
Report Number9610905-2017-00074
Device Sequence Number10981113
Product Code MQN
UDI-Device Identifier00888118080493
UDI-Public(01)00888118080493
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2017
Report Date (Section F) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number51-350-30-09
Device Lot Number31546029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/28/2017
Event Location Hospital
Date Report to Manufacturer08/28/2017
Initial Date Received by Manufacturer 07/07/2015
Supplement Date Received by Manufacturer10/18/2017
Initial Report FDA Received Date09/29/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 YR